MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX CONTOUR PROFILE MODERATE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542915
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A device history record review is in progress.Once completed, a supplemental report will be submitted.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old caucasian female patient underwent a breast augmentation with a siltex mentor cpx 2 breast tissue expander 450 cc and experienced deflation on the right breast implant.The deflation was diagnosed during physical examination.As a result, patient underwent removal of the implant on (b)(6) 2018.
 
Additional Manufacturer Narrative
New information: mentor received additional information indicating that the correct product lot is 6657066, not 6719877 as originally reported and the correct catalog number is 3542915, not 3546313 as originally reported and the product serial number is unknown.The additional information also indicates that the patient underwent removal and replacement with a mentor siltex round moderate profile 150cc saline implant, catalog 3542615, lot # 6846622.Device evaluation summary: it was reported that a (b)(6) year old caucasian female patient underwent a breast augmentation with a saline mentor siltex contour profile moderate 525cc and experienced deflation on the right breast implant.The deflation was diagnosed during physical examination.As a result, patient underwent removal and replacement with a mentor siltex round moderate profile 150 saline implant, catalog 3542615, lot # 6846622 on (b)(6) 2018.The device was returned to mentor without fluid inside.Yellow material was observed within the device.No foreign material was observed on the shell surface.During visual examination, the product evaluation (pe) tea, observed the device appears intact.Leak testing was performed in accordance with mentor procedures and revealed one leak caused by a rent on the posterior view measuring approximately 0.3 cm.Microscopic examination of the rent edges gave no indication as to its cause.No other anomalies were found.Mentor performs 100% inspection and testing of all devices prior to release; the product evaluation team concluded that the rent occurred sometime subsequent to the removal of the device from its protective packaging.The complaint of deflation was confirmed since a rent was found on the device.Nonetheless, a microscopic examination of the rent edges was performed and it did not provide conclusive evidence of what could be the root cause.Furthermore, at this point it is also not possible to determine the origin of the yellow material observed.The device history record (dhr) of lot number 6657066 was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 8/28/2018, mentor became aware that the replacement device catalog number in h10 from the report dated (b)(6) 2018 was incorrect.The correct catalog number is 3542915.This is a mentor siltex contour profile moderate 525cc saline breast implant.

Brand Name
MENTOR SILTEX CONTOUR PROFILE MODERATE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7695731
Report Number1645337-2018-04281
Device Sequence Number1860964
Product Code FWM
UDI-Device Identifier00081317002321
UDI-Public00081317002321
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue Number3542915
Device Lot Number6657066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2018
Initial Date Received by Manufacturer 06/20/2018
Supplement Date Received by Manufacturer07/24/2018
07/24/2018
Initial Report FDA Received Date07/17/2018
Supplement Report FDA Received Date08/13/2018
08/28/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR